Two patients with erosive, seropositive rheumatoid arthritis developed polymyositis during treatment with D-penicillamine. In both patients the HLA tissue typing revealed the presence of DR4. The myopathy improved promptly after withdrawal of D-penicillamine and institution of prednisolone therapy. In one patient, hypersensitivity to D-penicillamine was demonstrated by a lymphocyte stimulation test. This is the first case of D-penicillamine-induced polymyositis in which T-cell proliferative response to D-penicillamine was demonstrated in vitro.
Matsumura, Takayuki; Yuhara, Takamichi; Yamane, Kazuhide; Kono, Ichiro; Kabashima, Teizo; and Kashiwagi, Heihachiro
"D-Penicillamine-Induced Polymyositis Occurring in Patients with Rheumatoid Arthritis: A Report of Two Cases and Demonstration of a Positive Lymphocyte Stimulation Test to D-Penicillamine,"
Henry Ford Hospital Medical Journal
: Vol. 34
Available at: https://scholarlycommons.henryford.com/hfhmedjournal/vol34/iss2/14